71762members
376425posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Back to Arimidex after Anastrozole - feeling unwell, why?

4 REPLIES 4
Jeniffer
Member

Re: Back to Arimidex after Anastrozole - feeling unwell, why?

All brands have to be quality controlled by the manufacturers to contain the stated amount of active ingredient, but the other inactive excipients may be different and so affect how the drug is released into the body. That might possibly account for varying side effects on switching from one brand to another.

Karis
Member

Re: Back to Arimidex after Anastrozole - feeling unwell, why?

Hi,
Yes - its just 2 months at a time. As the active ingredient (anastrozole) should be the same - why might I feel different - or is it just random? I'm interested whether other people think it makes a difference.
If there some thing else different about the formulation?? I've only had 2 changes in 2.5 years, so I wouldn't like to be switching all the time.
K x

nannabarb
Member

Re: Back to Arimidex after Anastrozole - feeling unwell, why?

Interested to see this Karis / Jennifer, didnt realise there was any difference, I will keep a closer eye on my se's from now on, as I seem to get a different packet everytime. Been on these for about 15 months now. My GP will only prescribe 2 months at a time, are yours the same?
Jeniffer
Member

Re: Back to Arimidex after Anastrozole - feeling unwell, why?

I was on the original Arimidex brand and can't say I felt great but it seemed to get slightly better over time.

Then I got the Teva brand and the same thing happened again,, ie. I kinda got use to it.

Then I kept getting all sorts of random generic brands and they played havoc all over again. My chemist now gets in the Teva brand for me all the time as it's little or no extra cost (or possibly cheaper). Maybe you could ask yours to do that?

Karis
Member

Back to Arimidex after Anastrozole - feeling unwell, why?

Hi
Any ideas?
Was started on Arimidex 2.5 years ago, and then went onto Anastrozole by TEVA when the licence ran out. Went along for new prescription, and guess what, back to proper Astra-zeneca Arimidex (spanish language version!!). Didn't ask for it, was just doled out by the pharmacy.
Am rather surprised to find I don't feel very well on it. Hot flushes and fatigue have been quite bad since last week.
Is there any real difference between these brands, and is there any reason why I would have a reaction?
K x